Tennessee, 2004

Damaging Wind in Tennessee, July 24 to 25, 2004

July 24 to 25, 2004 · NWS MEG · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$5,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 24, 7:35 PM CST, 4 hours 10 minutes earlier.

Area forecast discussion, Jul 24, 7:35 PM CST, 4 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
835 PM CDT SAT JUL 24 2004

.DISCUSSION...

SHOWERS AND THUNDERSTORMS WILL REMAIN SCATTERED OVER EASTERN
ARKANSAS DIMINISHING TO ISOLATED OVER NORTHEAST MISSISSIPPI FOR THE
REST OF TONIGHT. CURRENT FORECAST PACKAGE CONTINUES TO LOOK GOOD SO
NO UPDATES AT THIS TIME.

&&

.MEG...WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MS...NONE.
MO...NONE.
TN...NONE.
&&
Hazardous weather outlook, Jul 24, 11:02 AM CST, 12 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
1202 PM CDT SAT JUL 24 2004

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-251100-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
1202 PM CDT SAT JUL 24 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.

.DAY ONE...

SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE MID SOUTH THIS
AFTERNOON AND TONIGHT. SOME STORMS MAY BE STRONG. HOWEVER NO
ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THERE IS A CHANCE OF THUNDERSTORMS SUNDAY. SOME STORMS MAY BE STRONG.
HOWEVER NO ORGANIZED SEVERE WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.

In the hours before

Special weather statement, Jul 24, 8:04 PM CST, 3 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
904 PM CDT SAT JUL 24 2004

ARZ008-009-018-250230-
CLAY AR-GREENE AR-RANDOLPH AR-
904 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...GREENE AND RANDOLPH
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES WEST OF
SUCCESS TO 3 MILES SOUTH OF BEECH GROVE AT 904 PM CDT...MOVING
NORTHEAST AT 20 MPH. THIS LINE OF STORMS CAN PRODUCE WINDS GUSTS TO
40 MPH...BRIEF HEAVY RAIN...AND DANGEROUS LIGHTNING.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...GREENE AND RANDOLPH COUNTIES...INCLUDING THE CITIES
OF CORNING AND MARMADUKE...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 8:33 PM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
933 PM CDT SAT JUL 24 2004

ARZ009-018-026-028-MOZ113-250300-
CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR-
933 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...
DUNKLIN...GREENE AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 17 MILES NORTHWEST OF
HICKORIA TO 6 MILES WEST OF MONETTE AT 933 PM CDT...MOVING EAST AT 15
MPH.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI
COUNTIES...INCLUDING THE CITIES OF BAY...LAKE CITY...LEACHVILLE...
MARMADUKE...MONETTE...PIGGOTT...RECTOR AND SENATH...SHOULD MONITOR
THIS STORM CLOSELY.
Special weather statement, Jul 24, 8:48 PM CST, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
948 PM CDT SAT JUL 24 2004

ARZ009-018-026-028-MOZ113-250315-
CLAY AR-CRAIGHEAD AR-DUNKLIN MO-GREENE AR-MISSISSIPPI AR-
948 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...
DUNKLIN...GREENE AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 8 MILES WEST OF
MCDOUGAL TO BLACK OAK AT 948 PM CDT...MOVING EAST AT 15 MPH. THESE
STORMS ARE CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...DANGEROUS
LIGHTNING
AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN...GREENE AND MISSISSIPPI
COUNTIES...INCLUDING THE CITIES OF CARAWAY...KENNETT...LAKE CITY...
LEACHVILLE...MANILA...MONETTE...PIGGOTT...RECTOR AND SENATH...SHOULD
MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 9:06 PM CST, 2 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1006 PM CDT SAT JUL 24 2004

ARZ009-026-028-MOZ113-250315-
CLAY AR-CRAIGHEAD AR-DUNKLIN MO-MISSISSIPPI AR-
1006 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...CLAY...CRAIGHEAD...DUNKLIN
AND MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 7 MILES NORTHWEST OF
POLLARD TO 7 MILES SOUTH OF MONETTE AT 1006 PM CDT...MOVING EAST AT 5
MPH. THIS LINE OF STORMS IS CAPABLE OF PRODUCING WIND GUSTS TO 45
MPH...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN CLAY...CRAIGHEAD...DUNKLIN AND MISSISSIPPI COUNTIES...
INCLUDING THE CITIES OF CAMPBELL...KENNETT...LEACHVILLE...MANILA...
MONETTE...PIGGOTT AND SENATH...SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 9:50 PM CST, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1050 PM CDT SAT JUL 24 2004

ARZ028-250400-
MISSISSIPPI AR-
1050 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...MISSISSIPPI COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER BLYTHEVILLE AT 1049 PM
CDT...MOVING SOUTH AT 5 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND
GUSTS TO 45 MPH...SMALL HAIL...DANGEROUS LIGHTNING AND BRIEF HEAVY
RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN MISSISSIPPI COUNTY...INCLUDING THE CITY OF BLYTHEVILLE...
SHOULD MONITOR THIS STORM CLOSELY.
Special weather statement, Jul 24, 10:15 PM CST, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1115 PM CDT SAT JUL 24 2004

ARZ028-TNZ019-048-250445-
DYER TN-LAUDERDALE TN-MISSISSIPPI AR-
1115 PM CDT SAT JUL 24 2004

THIS SIGNIFICANT WEATHER ADVISORY IS FOR...DYER...LAUDERDALE AND
MISSISSIPPI COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM HELOISE TO 16 MILES
SOUTHWEST OF HELOISE AT 1114 PM CDT...MOVING EAST AT 10 MPH. THIS
STORM IS CAPABLE OF PRODUCING WIND GUSTS TO 45 MPH...SMALL HAIL AND
BRIEF HEAVY RAIN.

THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.

PEOPLE IN SOUTHWEST DYER COUNTY...NORTHWEST LAUDERDALE IN TENNESSEE
AND NORTHEAST MISSISSIPPI COUNTY IN ARKANSAS SHOULD MONITOR THIS
STORM CLOSELY.

The radar

The Memphis radar (KNQA), 88 km away, was scanning. The volume nearest the first event began at 05:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dyer

When
July 24, 11:45 PM CST to July 25, 11:50 PM CST
Where
Dyer County, Dyersburg
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
LAW ENFORCEMENT
Coordinates
36.033, -89.383

Some power lines were blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415326.